Yay! Come share my good news!

Discussion in 'Fibromyalgia Main Forum' started by jennypee, Oct 8, 2005.

  1. jennypee

    jennypee New Member

    Saw my doc on Friday and explained that I was not having much luck on my contract narcotics-- hydrocodone.
    I asked for something that was extended release.

    So he started me on Fentanyl patches.
    The Fentanyl drugged the heck out of me for the first 6 hours, but I still had all my pain. Then it slowly started disappearing. I have no energy whatsoever--- it's hard to lift my fingers to even type-- however, I have very little pain and my brain fog is mild.

    I want to do things! This is the first time since December 2004 that I've been able to rate my pain below 7! I would call this a 3! My brain feels so much clearer-- I'm not my old self, but much better than my most recent self.

    I hope it's not just a lucky first day. I hope it doesn't lose it's effect.

    Thanks for listening to me ramble... I am so excited, I had to tell people who would understand what a big deal this is for me.

    Love,
    Jennypee
  2. ImDigNiT

    ImDigNiT New Member

    I am so glad you have found some relief. I don't think my dr will prescribe for me. He tends to shy away from narcotics.

    But, I am very happy for you.

    Hugs,
    Marcia
  3. rileyearl

    rileyearl New Member

    I'm celebrating with you! It must feel great.

    cute dog! I'm near Seattle, so we're not too far apart. Congratulations on raising the kids! What a strong person you must be.

    Francie
  4. trinity3

    trinity3 New Member

    definately worked for me!! and the lovely thing is that it is continuous... so no more waking up in pain!!

    i am not on it anymore though... that was a couple of years ago that i had it and then i had a really good couple of months so they weaned me back to vicodin... havent been able to get anyone to prescribe it to me since...

    good luck with it!! enjoy some life!!


    gina
  5. jennypee

    jennypee New Member

    Thanks for sharing my happy times, everyone! And thanks for thinking my baby is pretty. Carl The Wonder Dog lights up my life.

    Rileyear: Thank you, taking care of my siblings is easily the best thing I've ever done, in a million different ways. I'm very proud of them and grateful for the experience.

    Yay!
  6. Smiffy

    Smiffy Member

    That's brilliant news! Hope it continues to give relief Jenny - please keep us informed.
  7. jennypee

    jennypee New Member

    .... and it's a big fiery car crash with explosions and things. Last night the Fentanyl quit working. The relief faded, and by this morning I was back in full pain mode. Now I feel like I'm going to throw up or faint... I'm all woozy. i just hit 48 hours and it's a 72 hour patch. Is the ill feeling a reaction to having all this pain back suddenly, or could it be withdrawls already?

    Drugs are so scary.

    I've been waiting 2 hours for my doctor to call me back.

    If anyone has any input it would be much appreciated.
  8. CatsKimber

    CatsKimber New Member

    I'm SO happy for you!!!!!
  9. larry11

    larry11 New Member

    well as you know, I am new today to the boards, but As I said in my post, the patches 50mg. for me made me feel so sick and dizzy within hours of putting them on,

    I have called my doctor and waiting for him to try another script of something else on me, tramadol works but still a little uncomfortable with lots of anxiety- 2-pills every 4-5 hours is almost overdosing the script for a day. What can be next, i`ll let you all know when i get it..
  10. jennypee

    jennypee New Member

    Yesterday was hell. The nurse got back to me, and had me just switch to a new patch.

    I was dead sick and completely in pain all day and all night, and too drugged out of my gourd to think of what was wrong. I decided to move my patch because I could see an ugly red rash forming underneath-- there were two horrible red areas about the size of pencil erasers. I'm wondering if I could have had a pimple or a bug bite or a cut under there. Maybe the medicine got in too fast, making me feel awful? I moved the patch around 3 am, and felt better by 5 am.

    I don't know if feeling better sometimes is worth that misery.

    Anyway, I'm doing ok right now, and that's all that really matters....at least right now. ;) Thank you all so much for your replies and all the info! You guys are my favorites!

    love,
    jennypee
  11. pirtpain

    pirtpain New Member

    I am so glad to hear about you new found feeling of energy and freedom from major pain. I hope that this is only the beginning for you. Keep us posted. GOOD LUCK!!! PIRTPAIN
  12. pirtpain

    pirtpain New Member

    I have been reading all of the responses to the narcotic patches that some of you have been using. I have never heard of this. My dr. gives me Oxycontin which is also a narcotic but in very small doses, 10 mgs. every 12 hrs. I noticed a change right away and I have been on it over a yr. I also use Cymbalta which keeps me out of bed more often and helps alot with the brain fog. Perhaps you may want to talk with your drs. about these. There are really no side effects to speak of. I had severe pain & brain fog & was bedridden for about 80% of the time. I still have my days/weeks but definitely not the problems your are all having and I have had fibro for 12 yrs. Let me know if you have ?? pert pain
  13. lovethesun

    lovethesun New Member

    It's great to feel good,even for a day.Let's hope that you don't have to experience any more crashes.I also went off hydrocodone the day before yesterday.The DR. put me on ms.contin-i sleep the 1st 2 hours of it(I'll take all the sleep I can get.)I am not nearly as foggy.I've come to realize that the worst fog comes with the pain.Anyway Hope things are going better.Linda
  14. orachel

    orachel New Member

    I'm so incredibly thrilled for you! A little jealous ;) ...but thrilled! LOL

    I can't imagine dealing with levels of 7 for close to a year. I've been 7-9 for 4 mos, all I get is ultram which does ABSOLUTELY nothing for me, and I'm ready to crawl out of my skin!

    Seriously, the pain is literally changing my personality...not cool at all.

    I totally understand docs not wanting to turn those with chronic pain into "junkies"....but with pain that bad, there is NO recreational potential for drugs! LOL....Plus, I havent quite figured out how we're supposed to "keep our spirits up" and "participate actively in our health" when we're gritting our teeth in pain!!!

    Lucky for you darlin....I can imagine just how much of an INTENSE relief it must be, just to have pain down that much after so long. I'm sure the relatively unpleasant side effects will fade away before too long....and hey, worth dealing with for a few pain tolerable days, huh?

    Congratulations, hon!!!
    Hugs to you!
    Rachel
  15. laura81655

    laura81655 New Member

    How are you feeling now? Are you able to tolerate the Fentanyl? They gave me Fentanyl and it helped the pain, but the next day I had a headache from hell. It is so hard to know how we will react to these crazy meds. I sure hope you are getting relief.

    You sound like such a wonderful, strong woman! Keep fighting!!
    -Laura
  16. jennypee

    jennypee New Member

    After everyone's nice comments and good tips, and even my couple of lovely days, I decided to take that patch off!

    It was the weirdest thing in the world-- it made me feel great sometimes, and other times I felt worse than without any drugs at all. The bad parts were so bad I decided it wasn't worth the good days. It was like having a really bad flu, plus pain, plus being drugged beyond belief.

    I'm not really TOO sad-- mostly just grateful that stuff is out of my body. Mostly.

    You are wonderful-- thanks so much for being here.
  17. auntcon

    auntcon New Member

    Sorry that didn't work, I know what living with a 7 can be like. Until I got the shots (series of 3 in my spine) then I felt like I could breath.

    Don't stop trying. One of the things that we are famous for is MEDs working differently on US.

    Ask your Dr for the NEXT suggestion for pain meds
    Don't let him/her off the hook until you get some relief. Living with that high of a pain number is so hard. Hope you find something that works better.

    Connie